Alert archive / Illinois / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 21, NWS Chicago, IL

May 16, 2019DeKalb County, Kane County, Kendall County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at May 16, 2019, 9:39 PM CDT for DeKalb County, Kane County, Kendall County, Illinois. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2019, 9:39 PM CDT (02:39 UTC)
Expired
May 16, 2019, 10:15 PM CDT
In force
36 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties DeKalb County, IL, Kane County, IL, Kendall County, IL

The radar

The Chicago radar (KLOT), 47 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 9:50 PM CDTHAIL 1.75Waterman, ILTIME ESTIMATED BY RADAR.
May 16, 9:57 PM CDTHAIL 1.753 Se Big Rock, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 7:57 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2019-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2019-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2335 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1972 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

782 
WUUS53 KLOT 170239
SVRLOT
ILC037-089-093-170315-
/O.NEW.KLOT.SV.W.0021.190517T0239Z-190517T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
939 PM CDT Thu May 16 2019

The National Weather Service in Chicago has issued a

* Severe Thunderstorm Warning for...
  Northwestern Kendall County in northeastern Illinois...
  Southeastern De Kalb County in north central Illinois...
  Southwestern Kane County in northeastern Illinois...

* Until 1015 PM CDT.

* At 938 PM CDT, a severe thunderstorm was located over Hinckley, or
  near Little Rock, moving east at 30 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* This severe thunderstorm will be near, 
  Little Rock around 945 PM CDT.
  Plano around 950 PM CDT.
  Yorkville around 955 PM CDT.
  Sugar Grove around 1000 PM CDT.

Including the following interstate...
 I-88 between mile markers 108 and 112.
 
This includes...  Waubonsee Community College.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!

&&

LAT...LON 4172 8874 4183 8881 4183 8840 4165 8841
TIME...MOT...LOC 0238Z 277DEG 27KT 4178 8865 

HAIL...1.25IN
WIND...<50MPH
 
$$

IZZI
2 follow-up statements
659 
WWUS53 KLOT 170256
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
956 PM CDT Thu May 16 2019

ILC037-089-093-170315-
/O.CON.KLOT.SV.W.0021.000000T0000Z-190517T0315Z/
Kendall IL-De Kalb IL-Kane IL-
956 PM CDT Thu May 16 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN KENDALL...SOUTHEASTERN DE KALB AND SOUTHWESTERN KANE
COUNTIES...

At 955 PM CDT, two severe thunderstorms were moving east at 35 mph. 
The first storm was near Waterman and the other storm was near 
Little Rock.

HAZARD...Two inch hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

These severe storms will be near...
  Sugar Grove around 1000 PM CDT.
  Little Rock around 1010 PM CDT.
  Yorkville and Plano around 1015 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These are dangerous storms. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.

&&

LAT...LON 4181 8880 4178 8841 4165 8841 4172 8874
TIME...MOT...LOC 0255Z 287DEG 33KT 4174 8877 4173 8851 

HAIL...2.00IN
WIND...<50MPH
 
$$

IZZI
063 
WWUS53 KLOT 170315
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
1015 PM CDT Thu May 16 2019

ILC037-089-093-170325-
/O.EXP.KLOT.SV.W.0021.000000T0000Z-190517T0315Z/
Kendall IL-De Kalb IL-Kane IL-
1015 PM CDT Thu May 16 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KENDALL...
SOUTHEASTERN DE KALB AND SOUTHWESTERN KANE COUNTIES HAS EXPIRED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However small
hail and heavy rain are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
north central and northeastern Illinois.

LAT...LON 4181 8880 4178 8841 4165 8841 4172 8874
TIME...MOT...LOC 0315Z 277DEG 27KT 4172 8858 4171 8832 

$$

IZZI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:57 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, May 16, 6:57 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
657 PM CDT Thu May 16 2019

.MESOSCALE DISCUSSION...
639 PM CDT

Closely watching what appears to be more robust surface based
convective initiation taking place over Whiteside County evident
on GOES-16 1 min imagery and more recently in 88D data. This
development is taking place in an area that has seen festering
cumulus field for several hours now close to the intersection of
the outflow boundary from earlier convection and near the synoptic
front. Storm motion would tend to favor storms moving east into
the somewhat more stabilized air mass in the wake of the earlier
convection, though SPC mesoanalysis would suggest still ample
elevated instability.

DVN WSR-88D VWP still shows moderately strong flow aloft with
40-45kt around 6km. Shear profiles appear adequate for organized
storm structure, including possible supercells. Bunkers-right
moving storm motion is southeastward, roughly parallel to the
remnant outflow boundary evident in GOES-16 split window
difference channel. Large temp/dewpoint spreads in the warm sector
would tend to favor cold RFD and low tornado threat, however,
anything able to latch onto the remnant outflow would need to be
more closely watched. Given the very steep lapse rates on the
leading edge of the EML nosing into the region and forecast wind
shear, think the primary threat will be large hail, potentially up
to golf balls. Depending on coverage of the storms, the a more
robust wind threat could develop if storms congeal and forward
propagate.

- Izzi

&&

.SHORT TERM...
358 PM CDT

Through Friday morning...

Potent MCS which tracked through our CWA earlier this morning is
just now clearing out southern counties and came through a bit
more robust than we had initially anticipated as it encounter just
enough surface-based inflow parcels to produce some sporadic
stronger wind and larger hail. Visible satellite imagery reveals
the telltale signs of a fairly worked-over atmosphere in the wake
of this departing system, with stable wave clouds and clearing
skies across southern Wisconsin and northern Illinois. That said,
seeing some hints of ACCAS across the region, a manifestation of
the extremely steep lapse rate plume advected in overhead from the
west. Recent SPC mesoanalysis indicates maximum lapse rates in
the 2-6 km layer approaching 9 C/km nosing into our far
northwestern counties at this time.

With little in the way of large scale forcing for ascent present
upstream with mid-level height tendencies event slowly rising, any
convective re-development through this evening will be tied to
mesoscale processes which makes for a continued challenging and
uncertain forecast. Compounding this issue is the fact that the
suite of hi-resolution CAM guidance has modeled the post-MCS
environment with varying degrees of success which doesn't add
confidence to the near-term portion of the forecast.

With all of this in mind, it is with low confidence that we lay out
our latest forecast thoughts over the next 12 to 18 hours. Based on
surface observations and recent GOES-16 split-window difference
imagery, it appears the remnant outflow boundary from the departing
MCS may be located from near a Stockton to La Salle line. To the
west of this line, cumulus is trying to bubble, although recent
point soundings reveal the environment is still capped with +15C air
up around 800 mb. Farther upstream, a small patch of cumulus is also
attempting to develop across central Iowa ahead of an incoming cold
front. It is along and near these two boundaries that renewed
convective development appears most probable in a west-to-east
oriented line from central Iowa and into northwestern Illinois this
evening. Should convection develop as lingering capping is eroded,
the favored time appears to be between 8 and 11 pm or so. This
convection would have the potential to also become strong to severe,
although the main threat would appear to be from large hail
(possibly to the size of golf balls initially) before quick upscale
growth into a southward-oozing complex results in a transition to a
gusty wind and heavy rainfall potential. Latest indications are that
a developed cold pool may help push another outflow south pretty
quickly, and this would likely limit the potential for training
and widespread flooding as the focusing boundary moves southward.

Very late tonight or into Friday morning, another area of modest
isentropic upglide/warm advection associated with the eastern extent
of the low-level jet may result in renewed thunderstorm development
across Iowa and eventually into our CWA with the most likely
location for this activity beginning to focus near and north of I-80
into Friday afternoon. This activity would likely be elevated above
a frontal boundary, but modest deep layer shear and instability
aloft would support a threat for some quarter sized hail.

Carlaw

&&

.LONG TERM...
209 PM CDT

Friday through Saturday night...

The long term forecast period continues to look quite active with
periods of showers and thunderstorm likely. Showers and
thunderstorms will be ongoing at the beginning of the period
Friday morning. The cold front that is expected to push south
through the region tonight is still expected to stall out over the
southern portions of the CWA. For Friday, locations north of the
front will be under cool ely flow and locations with a direct
fetch off of Lake Michigan will see highs in the upper 40s along
the lake and lower to middle 50s inland. Locations south of I-80
but north of the front should be a little warmer, but highs will
still only be in the upper 50s. There should be a sharp gradient
to temperatures, with locations south of the boundary seeing highs
hit 80 F or slightly higher.

Persistent southerly low level flow will continue to usher in
elevated instability in a zone of broad isentropic lift along and
north of the front.  The regional and global models continue to
indicate a series of shortwaves over-topping the upper ridge and
along the front.  This will keep showers and thunderstorms ongoing
across much of the CWA through Friday, though locations south of the
front may see more scattered activity while areas north of the front
will see the most widespread activity.  The GFS continues to
indicate pwats close to 1.5 inches pooling invof the front, which is
in the 99th percentile of deep layer moisture per the DVN sounding
climatology.  With 850-500 mb flow trending to be wly along the east-
west oriented front, there will likely be periods of training storms
producing periods of locally heavy rainfall.  Pcpn amounts from the
initial activity from the short term period will be compounded by
rainfall Friday into Friday night.  Depending on how much training
of thunderstorms occurs, there could be some potential for localized
flooding issues.  However, the front is expected to begin to lift
north Friday afternoon into Friday evening, so the area of
widespread moderate to occasionally have rainfall will also lift to
the north, with the main axis of heavier rain moving into srn
Wisconsin Friday night.  While the greatest threat for severe
weather will be to the west of the local area over the Central
Plains, there will still be some potential for severe weather over
the area along and just north of the front where elevated
instability may be strong enough to produce some isolated severe
thunderstorms, with damaging winds and large hail being the primary
threats.  the latest SPC Day 2 Convective Outlook continues to
highlight nrn IL/IN in a Marginal Risk area.

With the front pushing north into Wisconsin overnight Friday night,
a temporary lull in pcpn is expected for late Friday night into
Saturday morning.  The global models are in relatively good
agreement on pushing the front north, overspreading the area with
the much warmer, but more humid air on Saturday.  So, expect that
much of the CWA should still see temperatures approach or slightly
exceed the 80F mark, but a slight sely component to sfc winds could
still keep the IL lake front cooler, with highs in the middle to
upper 60s. More extensive cloud cover over the far nrn and wrn
portions of the CWA could limit max temps to the middle 70s.

Saturday night through Wednesday...

The setup on Sunday has looked a little
concerning for several days. SPC has the area outlooked in the
Day 4. A sharp and quickly moving negatively tilted trough will
shift form the middle Mississippi Valley and on through the lower
Great Lakes into lower MI during the day. This will drive an
attendant surface low along the Mississippi Valley and a cold
front through NE IL and NW IN. Timing of the wave and limited
instability ahead of the front may preclude a more significant
severe threat, but expect a period of showers and thunderstorms
as a strong sswly low-level jet of 45-50 kt keeps the moisture
influx going, coincident with enhanced upper forcing, and this
strong mean could support a damaging wind threat, especially as
instability builds ahead of the front, favored for the eastern
half of the area.

Monday appears to be a quieter period in wake of the passing
low/cold front in conjunction with some modest height rises. Weak
upper ridging should quickly move across the region on Monday.

Unfortunately the upper air pattern reloads as another closed upper
low across the desert Southwest will eject northeastward in a
similar fashion to Sunday's low, again becoming negatively tilted.
The surface low will again pass to our west.  The Tuesday-Wednesday
morning period will become unsettled yet again.  This wave will
drive several waves of showers and thunderstorms, largely focused on
the Tuesday and Tuesday night time frame. Things are a bit more
muddled for Wednesday as the main system may be ejecting to the northeast,
but the current suite of guidance has the main wave through in
the morning such that Wednesday could be dry.

Some of the longer term guidance is hinting at a building ridge that
could pump up temperatures quite a bit toward the beginning of the
Memorial Day holiday weekend, but there are some lingering
convective chances to monitor given the continued southwest flow.

KMD/Rodriguez

&&

.AVIATION...
For the 00Z TAFs...

The main forecast challenge through the period will be the timing
of shower and thunderstorm chances, as there could be multiple
periods through Friday evening.

We are currently monitoring some developing showers and
thunderstorms over portions of northwestern IL. This thunderstorm
activity is expected to increase in coverage over the next couple
of hours and as it does so, expect the showers and storms to move
back over the area by mid to late this evening. We will continue
the mention of VCTS from roughly 03z through 08z tonight.
However, it does appear that the main thunderstorm threat will
gradually sag south of the most of the terminals after 06z, but
due to uncertainties in timing, I have opted to leave the timing
as is for now. Otherwise, expect the winds to shift northeasterly
overnight as a surface front sags over the area. These east-
northeasterly winds will continue through the day on Friday.

The chances for more showers and possible storms will continue on
Friday. At this time, however, there are some questions as to the
extent of thunderstorms over the area. For this reason, I have
left the mention of thunder out of the TAF for Friday. The best
timing for showers now looks to be during the morning as another
disturbance shifts over the area. Again thunderstorms will be
possible with this activity as well, but the better instability
will likely be just south of the terminals.

Another period of some scattered showers and storms will be
possible later Friday afternoon and evening as well, but given
the large uncertainty on timing and coverage this far out, no
more than a VCSH has been mentioned after 18z Friday.

Aside from the shower and storms, expect the possibility of some
lower MVFR CIGS on Friday. The lowest CIGS are likely near Lake
Michigan.

KJB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, May 16, 3:40 PM CDT, 5 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
340 PM CDT Thu May 16 2019

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
172045-
Winnebago-Boone-McHenry-Lake-Ogle-Lee-De Kalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Porter-Newton-Jasper-Benton-
340 PM CDT Thu May 16 2019 /440 PM EDT Thu May 16 2019/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated Thunderstorm Risk...with an associated:
     Elevated hail risk...up to quarter size.
     Elevated damaging wind risk...up to 60 mph.
  Limited Flooding Risk.
  Limited Fog Risk.

DISCUSSION...

A conditional severe thunderstorm threat remains for mid to late evening
and into the early overnight hours. The atmosphere is stable in wake
of earlier storms, but should quickly recover again tonight. Initial storms
would be capable of strong winds and large hail. The threat may shift
to very heavy rainfall and localized flooding potential overnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday and Saturday...
  Limited Severe Thunderstorm Risk.
  Limited Flooding Risk.
Sunday...
  Limited Severe Thunderstorm Risk.
Monday...
  Limited Thunderstorm Risk.
Tuesday...
  Elevated Thunderstorm Risk.
Wednesday...
  Limited Thunderstorm Risk.

DISCUSSION:

Thunderstorms should be ongoing Friday morning, with the axis of
the strongest, and potentially severe, storms should be roughly
along and north of the I-80 corridor. The area of thunderstorms should
lift north through the day and into southern Wisconsin Friday evening.
Training thunderstorms may produce areas of heavy rainfall, with
flooding possible. Some storms may be strong to severe, producing
large hail and damaging winds.

Periods of thunderstorms are expected through the weekend and into
next week. There may be additional periodic chances for severe
thunderstorms, with the greatest chances on Sunday and then Tuesday
into Tuesday night.

.SPOTTER INFORMATION STATEMENT...

  Spotters may be needed late this evening.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the southeast at 40 mph.

LMZ740>745-172045-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
340 PM CDT Thu May 16 2019

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated Thunderstorm Risk...with an associated:
     Elevated hail risk...up to quarter size.
     Elevated thunderstorm wind gust risk...up to 40 knots.
  Elevated Fog Risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday...
  Limited Severe Thunderstorm Risk.
Saturday...
  Limited Thunderstorm Risk.
Sunday...
  Hazardous conditions for small craft are likely.
  Elevated Thunderstorm Risk.
Tuesday and Wednesday...
  Hazardous conditions for small craft are likely.
  Limited Thunderstorm Risk.

KMD

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, May 16, 3:57 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
357 PM CDT THU MAY 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TSTM WND DMG     1 N NEW LENOX           41.53N 87.97W
05/16/2019                   WILL               IL   LAW ENFORCEMENT

            NEW LENOX POLICE DISPATCH REPORTS CEDAR
            AVENUE CLOSED NORTH OF NEW LENOX DUE TO
            DOWNED POWER LINES. TIME ESTIMATED BY RADAR.

&&

WSL
Local storm report, May 16, 4:20 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
420 PM CDT THU MAY 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     MILFORD                 40.63N 87.70W
05/16/2019                   IROQUOIS           IL   LAW ENFORCEMENT

            IROQUOIS COUNTY SHERIFFS OFFICE REPORTS
            POWER LINES DOWN NEAR MILFORD.

0200 PM     TSTM WND DMG     1 W WATSEKA             40.78N 87.75W
05/16/2019                   IROQUOIS           IL   LAW ENFORCEMENT

            IROQUOIS COUNTY SHERIFFS OFFICE REPORTS
            POWER LINES DOWN IN WATSEKA.

&&

WSL
Local storm report, May 16, 7:24 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
724 PM CDT THU MAY 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             HARMON                  41.72N 89.56W
05/16/2019  E1.00 INCH       LEE                IL   PUBLIC

&&
Local storm report, May 16, 8:08 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO IL
808 PM CDT THU MAY 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             HARMON                  41.72N 89.56W
05/16/2019  E1.00 INCH       LEE                IL   PUBLIC

0230 PM     TSTM WND DMG     MILFORD                 40.63N 87.70W
05/16/2019                   IROQUOIS           IL   LAW ENFORCEMENT

            IROQUOIS COUNTY SHERIFFS OFFICE REPORTS
            POWER LINES DOWN NEAR MILFORD.

0220 PM     HEAVY RAIN       2 N CRESCENT CITY       40.80N 87.86W
05/16/2019  M0.73 INCH       IROQUOIS           IL   COCORAHS

            RAIN FELL IN 15 MINUTES.

0207 PM     HAIL             WATSEKA                 40.78N 87.73W
05/16/2019  M0.25 INCH       IROQUOIS           IL   LAW ENFORCEMENT

            .

0200 PM     TSTM WND DMG     1 W WATSEKA             40.78N 87.75W
05/16/2019                   IROQUOIS           IL   LAW ENFORCEMENT

            IROQUOIS COUNTY SHERIFFS OFFICE REPORTS
            POWER LINES DOWN IN WATSEKA.

0130 PM     TSTM WND GST     2 ESE SAMMONS POINT     41.02N 87.82W
05/16/2019  E60 MPH          KANKAKEE           IL   PUBLIC

            PUBLIC REPORTS 60MPH WIND GUST SOUTH OF
            AROMA PARK. TIME ESTIMATED BY RADAR.

0130 PM     HAIL             2 ESE SAMMONS POINT     41.02N 87.82W
05/16/2019  M1.00 INCH       KANKAKEE           IL   PUBLIC

            PUBLIC REPORTS HAIL OF 1 IN DIAMETER SOUTH
            OF AROMA PARK. TIME ESTIMATED BY RADAR.

0110 PM     TSTM WND GST     FRANKFORT SQUARE        41.52N 87.80W
05/16/2019  M52 MPH          WILL               IL   STORM CHASER

            LASTED ABOUT 30 SECONDS ON THE PEAK WIND.

0100 PM     HEAVY RAIN       2 ESE LOCKPORT          41.58N 88.03W
05/16/2019  M0.91 INCH       WILL               IL   COCORAHS

            .

1250 PM     TSTM WND DMG     1 N NEW LENOX           41.53N 87.97W
05/16/2019                   WILL               IL   LAW ENFORCEMENT

            NEW LENOX POLICE DISPATCH REPORTS CEDAR
            AVENUE CLOSED NORTH OF NEW LENOX DUE TO
            DOWNED POWER LINES. TIME ESTIMATED BY RADAR.

1246 PM     HAIL             1 SSE PLAINFIELD        41.60N 88.20W
05/16/2019  E1.00 INCH       WILL               IL   TRAINED SPOTTER

            .

1243 PM     HAIL             2 SE SHOREWOOD          41.51N 88.18W
05/16/2019  E0.25 INCH       WILL               IL   PUBLIC

            .

1230 PM     HAIL             MARSEILLES              41.33N 88.71W
05/16/2019  E1.00 INCH       LA SALLE           IL   TRAINED SPOTTER

            .

1230 PM     TSTM WND DMG     1 SW PLAINFIELD         41.60N 88.22W
05/16/2019                   WILL               IL   PUBLIC

            PICTURE SHARED VIA SOCIAL MEDIA OF UPROOTED
            TREE BLOCKING RIVER ROAD IN PLAINFIELD. TIME
            ESTIMATED BY RADAR.

1215 PM     TSTM WND DMG     OSWEGO                  41.68N 88.35W
05/16/2019                   KENDALL            IL   PUBLIC

            PICTURE SHARED VIA SOCIAL MEDIA OF LARGE
            TREE UPROOTED ON MAIN STREET SOUTH OF
            DOWNTOWN OSWEGO. TIME ESTIMATED BY RADAR.

1202 PM     TORNADO          SHERIDAN                41.53N 88.68W
05/16/2019                   LA SALLE           IL   PUBLIC

            NORTH 42ND RD. RELAYED BY LASALLE COUNTY
            EMA. TIME IS ESTIMATED.

1202 PM     TORNADO          SHERIDAN                41.53N 88.68W
05/16/2019                   LA SALLE           IL   PUBLIC

            NORTH 42ND RD. RELAYED BY LASALLE COUNTY
            EMA. TIME IS ESTIMATED.

1137 AM     HEAVY RAIN       1 WSW DEKALB            41.93N 88.76W
05/16/2019  M0.56 INCH       DE KALB            IL   COCORAHS

            RAIN FELL IN FIVE MINUTES.

&&
Local storm report, May 16, 9:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
935 PM CDT THU MAY 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     HAIL             FRANKLIN GROVE          41.84N 89.30W
05/16/2019  M1.50 INCH       LEE                IL   PUBLIC

&&

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 8:13 PM CDTRiver Flood AdvisoryLOTKankakee3 days
May 16, 8:59 PM CDTSevere Thunderstorm WarningLOTLee46 min
May 16, 9:35 PM CDTSevere Thunderstorm WarningLOTDeKalb, Lee40 min
May 16, 9:57 PM CDTSevere Thunderstorm WarningLOTLee33 min
May 16, 10:04 PM CDTSpecial Weather StatementLOTKendall26 min
May 16, 10:15 PM CDTSpecial Weather StatementLOTKendall15 min
May 16, 10:33 PM CDTFlash Flood WarningLOTLee3 hr
May 16, 10:35 PM CDTSpecial Weather StatementLOTCook25 min
May 16, 10:54 PM CDTSevere Thunderstorm WarningLOTCook36 min
May 16, 11:02 PM CDTSevere Thunderstorm WarningLOTLee43 min
May 16, 11:14 PM CDTFlash Flood WarningLOTLee4 hr
May 16, 11:17 PM CDTSevere Thunderstorm WarningLOTDeKalb, Lee43 min
May 16, 11:31 PM CDTSpecial Weather StatementLOTDuPage14 min
May 16, 11:44 PM CDTSevere Thunderstorm WarningLOTDeKalb, DuPage, Kane, Kendall, Will61 min
May 16, 11:51 PM CDTSevere Thunderstorm WarningLOTCook23 min
May 16, 11:53 PM CDTSpecial Marine WarningLOT97 min
May 17, 12:27 AM CDTSevere Thunderstorm WarningLOTCook, DuPage50 min
May 17, 12:42 AM CDTSevere Thunderstorm WarningLOTLee36 min
May 17, 12:45 AM CDTSpecial Marine WarningLOT2 hr
May 17, 3:51 AM CDTSmall Craft AdvisoryLOT18 hr
May 17, 9:22 AM CDTRiver Flood AdvisoryLOTKane, Kendall31 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.